Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 5, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jan 9, 2022, 1:26 AM CST for Harris County, Montgomery County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2022, 1:26 AM CST (07:26 UTC)
- Expired
- Jan 9, 2022, 3:30 AM CST
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harris County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 76 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 12:17 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 9, 12:17 AM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1217 AM CST Sun Jan 9 2022
.PREV DISCUSSION... /ISSUED 1037 PM CST Sat Jan 8 2022/
A slow east-southeast moving surface boundary will provide
somewhat of a focusing mechanism for showers and thunderstorms
overnight...mainly locations east of a Madisonville to Matagorda
Bay line.
Conditions are such that the stronger cells may produce:
- an isolated tornado or two
- 30-60 mph wind gusts
- localized heavy rainfall in a short time period
Precise locations as to where the heaviest amounts fall is
unclear. Some may see 1/4" where locations 10-20 miles away could
see some 2-4" pockets. The primary hazard for the vast majority of
the area will be street flooding with any rain rates above
2"/hour.
One exception, however, will be northern Liberty and extreme southern Polk
Counties where radar estimates 4-10" of rainfall earlier today.
This particular area will be most prone to runoff and flash
flooding with any additional moderate to heavy rain.
Cold front is expected to move into northern parts of the area
Sunday morning and off the coast in the late afternoon and early
evening hours. 47
&&
.AVIATION [06Z TAF Issuance]...
This last line of storms should finally move east of our terminals
in the next couple of hours. Strong gusty winds/heavy rainfall are
going to accompany these thunderstorms. MVFR/IFR ceilings combined
with the possibility of patchy fog should persist through sunrise.
Models are coming in a little faster with the passage of this next
cold front - over our northern counties just after sunrise and at/
just off the coast around noon. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 58 66 43 58 35 / 20 0 0 0 0
Houston (IAH) 66 74 47 59 39 / 70 40 10 10 0
Galveston (GLS) 68 73 51 61 49 / 50 50 10 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until midnight CST tonight for the
following zones: Bolivar Peninsula...Brazoria Islands...
Galveston Island...Matagorda Islands.
GM...Small Craft Advisory until 9 AM CST Sunday for the following
zones: Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
&&In the hours before
Special weather statement, Jan 8, 11:12 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1112 PM CST Sat Jan 8 2022
TXZ199-213-090545-
Inland Harris TX-Montgomery TX-
1112 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of south central
Montgomery and north central Harris Counties through 1145 PM CST...
At 1111 PM CST, Doppler radar was tracking a strong thunderstorm
over Willowbrook, or near Jersey Village, moving northeast at 15
mph. Weak rotation was noted with this storm. A severe thunderstorm
or tornado warning may be required with further intensification.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tomball, Spring, The Woodlands, Splashtown, Willowbrook, Hooks
Airport and Greater Inwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CST for southeastern
Texas.
&&
LAT...LON 2989 9553 2992 9565 3018 9561 3007 9532
TIME...MOT...LOC 0511Z 205DEG 12KT 2995 9557
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jan 8, 11:14 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1114 PM CST Sat Jan 8 2022
TXZ213-227-090545-
Inland Harris TX-Fort Bend TX-
1114 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of north central Fort
Bend and central Harris Counties through 1145 PM CST...
At 1114 PM CST, Doppler radar was tracking a strong thunderstorm
over Four Corners, or over Mission Bend, moving northeast at 35 mph.
Weak rotation was noted with this storm. A severe thunderstorm or
tornado warning may be required with further intensification.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northern Sugar Land, Jersey Village, Hunters Creek Village, Bunker
Hill Village, Piney Point Village, Town West, Northside / Northline,
Spring Branch North, Eldridge / West Oaks, Spring Branch West,
Addicks Park Ten, Spring Valley, Mission Bend, northwestern Greater
Heights, Pecan Grove, northwestern Memorial Park, Hedwig Village,
Hilshire Village, Spring Branch East and Spring Branch Central.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CST for southeastern
Texas.
&&
LAT...LON 2961 9567 2967 9579 3001 9559 2985 9534
TIME...MOT...LOC 0514Z 216DEG 29KT 2967 9570
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jan 8, 11:36 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1136 PM CST Sat Jan 8 2022
TXZ199-090600-
Montgomery TX-
1136 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of southeastern
Montgomery County through MIDNIGHT CST...
At 1134 PM CST, Doppler radar was tracking a strong thunderstorm
over Splashtown, or near Spring, moving northeast at 25 mph. There
is some weak rotation with this storm and will continue to be
monitored.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eastern Conroe, The Woodlands, Oak Ridge North, Shenandoah, Cut And
Shoot, Woodloch, The Woodlands Pavillion, Porter Heights and Chateau
Woods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CST for southeastern
Texas.
&&
LAT...LON 3008 9533 3009 9536 3009 9538 3010 9540
3012 9541 3012 9544 3015 9551 3039 9545
3027 9518
TIME...MOT...LOC 0534Z 207DEG 23KT 3009 9547
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Jan 9, 12:39 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1239 AM CST SUN JAN 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG MONTGOMERY 30.39N 95.70W
01/08/2022 MONTGOMERY TX EMERGENCY MNGR
SEVERAL LARGE TREES DOWNED AROUND THE CITY.
0930 PM TSTM WND DMG 1 E MONTGOMERY 30.39N 95.69W
01/08/2022 MONTGOMERY TX EMERGENCY MNGR
ROOF DAMAGED AT RANSOMS STEAKHOUSE.
0932 PM TSTM WND DMG 1 ENE MONTGOMERY 30.39N 95.69W
01/08/2022 MONTGOMERY TX EMERGENCY MNGR
HOUSES UNDER CONSTRUCTION COLLAPSED IN THE
BUFFALO SPRINGS @ ABNER NEIGHBORHOOD.
&&Special weather statement, Jan 9, 12:40 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1240 AM CST Sun Jan 9 2022
TXZ164-179-090715-
Polk TX-Trinity TX-
1240 AM CST Sun Jan 9 2022
...A strong thunderstorm will impact portions of eastern Trinity and
central Polk Counties through 115 AM CST...
At 1239 AM CST, Doppler radar was tracking a strong thunderstorm near
Seven Oaks, or 8 miles north of Livingston, moving northeast at 25
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corrigan, Seven Oaks, Leggett and Moscow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3072 9488 3080 9506 3106 9494 3091 9463
TIME...MOT...LOC 0639Z 206DEG 22KT 3084 9493
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jan 9, 12:46 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1246 AM CST Sun Jan 9 2022
TXZ213-090730-
Inland Harris TX-
1246 AM CST Sun Jan 9 2022
...Strong thunderstorms will impact portions of central Harris County
through 130 AM CST...
At 1239 AM CST, Doppler radar was tracking training strong
thunderstorms along a line extending from Bush Intercontinental
Airport to near Mission Bend. Movement was northeast at 20 mph. We
are still monitoring weak rotation within some segments along this
line.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Humble, Hunters Creek Village, Bunker Hill Village, Piney Point
Village, Aldine, Northside / Northline, Spring Branch North, Greater
Greenspoint, Spring Branch West, Greater Heights, Spring Valley,
western Memorial Park, Afton Oaks / River Oaks Area, southeastern
Eldridge / West Oaks, Mission Bend, Near Northside Houston,
southeastern Addicks Park Ten, Hedwig Village, Hilshire Village and
Spring Branch East.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2997 9522 2965 9554 2972 9567 2996 9542
TIME...MOT...LOC 0639Z 234DEG 18KT 3000 9530 2984 9547
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 6:01 PM CST | Tornado Warning | HGX | Liberty | 29 min |
| Jan 8, 6:20 PM CST | Flash Flood Warning | HGX | Liberty | 115 min |
| Jan 8, 6:31 PM CST | Tornado Warning | HGX | Liberty | 29 min |
| Jan 8, 8:31 PM CST | Areal Flood Advisory | HGX | Liberty, Polk | 119 min |
| Jan 8, 9:11 PM CST | Special Weather Statement | HGX | Montgomery | 34 min |
| Jan 8, 9:52 PM CST | Special Weather Statement | HGX | Walker | 23 min |
| Jan 8, 10:04 PM CST | Areal Flood Advisory | HGX | Polk, San Jacinto | 56 min |
| Jan 8, 10:47 PM CST | Special Weather Statement | HGX | Walker | 28 min |
| Jan 8, 11:09 PM CST | Flash Flood Warning | HGX | Liberty, Polk | 5 hr |
| Jan 8, 11:12 PM CST | Special Weather Statement | HGX | Harris | 33 min |
| Jan 8, 11:14 PM CST | Special Weather Statement | HGX | Harris | 31 min |
| Jan 8, 11:20 PM CST | Tornado Warning | HGX | Fort Bend, Harris, Montgomery | 25 min |
| Jan 8, 11:36 PM CST | Special Weather Statement | HGX | Montgomery | 24 min |
| Jan 8, 11:44 PM CST | Tornado Warning | HGX | Harris | 31 min |
| Jan 9, 12:01 AM CST | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, San Jacinto | 29 min |
| Jan 9, 12:02 AM CST | Flash Flood Warning | HGX | Harris | 3 hr |
| Jan 9, 12:16 AM CST | Severe Thunderstorm Warning | HGX | Harris | 29 min |
| Jan 9, 12:26 AM CST | Flash Flood Warning | HGX | Harris | 2 hr |
| Jan 9, 12:26 AM CST | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, San Jacinto | 21 min |
| Jan 9, 12:33 AM CST | River Flood Warning | HGX | Harris | 3 hr |
| Jan 9, 12:38 AM CST | River Flood Warning | HGX | Hardin, Liberty, Polk | 30 hr |
| Jan 9, 12:40 AM CST | Special Weather Statement | HGX | Polk | 35 min |
| Jan 9, 12:46 AM CST | Special Weather Statement | HGX | Harris | 44 min |
| Jan 9, 1:16 AM CST | Tornado Warning | HGX | Harris, Liberty, Montgomery | 28 min |
| Jan 9, 1:53 AM CST | Severe Thunderstorm Warning | HGX | Harris, Liberty | 22 min |
| Jan 9, 2:15 AM CST | Severe Thunderstorm Warning | HGX | Liberty | 45 min |
| Jan 9, 2:52 AM CST | Areal Flood Warning | HGX | Harris, Montgomery | 83 min |
| Jan 9, 3:20 AM CST | Special Weather Statement | HGX | Liberty | 25 min |
| Jan 9, 4:05 AM CST | Areal Flood Warning | HGX | Liberty, Polk, San Jacinto | 4 hr |
| Jan 9, 4:21 AM CST | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 14 hr |
| Jan 9, 4:21 AM CST | Small Craft Advisory | HGX | 59 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.